Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 8, NWS Lubbock, TX

February 24, 2001Garza County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Feb 24, 2001, 1:27 AM CST for Garza County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 24, 2001, 1:27 AM CST (07:27 UTC)
Expired
Feb 24, 2001, 2:15 AM CST
In force
48 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garza County, TX

The radar

The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 12:30 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 240728
SVRLBB
TXC169-240815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
127 AM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARZA COUNTY IN NORTHWEST TEXAS

* UNTIL 215 AM CST

* AT 122 AM CST...WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL       
  WITH A SEVERE THUNDERSTORM 3 MILES NORTH OF GRAHAM...OR ABOUT 5    
  MILES WEST OF POST...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  GRAHAM...
  POST...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM *CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3321 10157 3307 10146 3337 10105 3338 10141

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 1:00 AM CST, 27 minutes earlier.

Area forecast discussion, Feb 24, 1:00 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE
NATIONAL WEATHER SERVICE LUBBOCK TX
100 AM CST SAT FEB 24 2001

SMALL MCS WILL MOVE EAST OF THE AREA NEXT SEVERAL HOURS AS MID LEVEL
TROF APPROACHES. SOME LOCAL FLOODING EXPECTED ACROSS PRIMARILY THE
EASTERN ZONES EARLY THIS MORNING. DEEPENING SURFACE LOW TO THE NORTH
AND MID LEVEL SUBSIDENCE/STRONG WINDS CONTINUE TO SUGGEST HIGH WINDS
TODAY. WILL UPGRADE WATCH TO WARNING. OTHERWISE, NO CHANGE} TO
PREVIOUS FORECAST. ANY LINGERING 1ST PERIOD POPS WILL DEPEND ON
TRENDS NEXT FEW HOURS.

.LUB...HIGH WIND WARNING TODAY 21>24-27>30-33>36-39>42
       HIGH WIND WARNING THIS AFTERNOON 25-26-31-32-37-38-43-44

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 12:20 AM CSTSevere Thunderstorm WarningLUBGarza40 min
Feb 24, 1:35 AM CSTSevere Thunderstorm WarningLUBDickens40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.